Alert archive / Indiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 52, NWS Indianapolis, IN

May 19, 20224 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2022, 11:07 PM EDT for 4 counties in Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2022, 11:07 PM EDT (03:07 UTC)
Expired
May 19, 2022, 11:45 PM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Daviess County, IN, Greene County, IN, Knox County, IN, Martin County, IN

The radar

The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 8:02 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

798 
WUUS53 KIND 200307
SVRIND
INC027-055-083-101-200345-
/O.NEW.KIND.SV.W.0052.220520T0307Z-220520T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1107 PM EDT Thu May 19 2022

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Knox County in southwestern Indiana...
  Martin County in southwestern Indiana...
  Greene County in southwestern Indiana...
  Daviess County in southwestern Indiana...

* Until 1145 PM EDT.

* At 1106 PM EDT, severe thunderstorms were located along a line
  extending from near Vincennes to 8 miles west of Washington to
  Petersburg, moving northeast at 65 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near...
  Washington, Bicknell and Glendale Fishery around 1115 PM EDT.
  Montgomery, Edwardsport, Alfordsville and Freelandville around 
  1120 PM EDT.
  Loogootee, Plainville, Sandborn and Cannelburg around 1125 PM EDT.

Other locations in the path of these severe thunderstorms include
Elnora, West Boggs Lake, Shoals, Odon, Newberry, Lacy, Burns City,
Crane, Indian Springs and Owensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
      3855 8720 3851 8730 3854 8735 3852 8738
      3858 8742 3866 8760 3869 8753 3875 8750
      3890 8732 3891 8724 3897 8724 3906 8713
      3910 8669 3855 8668 3851 8693 3849 8695
TIME...MOT...LOC 0306Z 245DEG 55KT 3868 8747 3862 8733 3850 8726 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

BRB
3 follow-up statements
437 
WWUS53 KIND 200327
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1127 PM EDT Thu May 19 2022

INC027-055-083-101-200345-
/O.CON.KIND.SV.W.0052.000000T0000Z-220520T0345Z/
Knox IN-Martin IN-Greene IN-Daviess IN-
1127 PM EDT Thu May 19 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHEASTERN KNOX...MARTIN...GREENE AND DAVIESS COUNTIES...

At 1126 PM EDT, severe thunderstorms were located along a line
extending from 14 miles south of Linton to 11 miles north of
Washington to 9 miles west of Shoals, moving northeast at 55 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
  Elnora, West Boggs Lake, Odon, Linton, Lyons, Newberry, Crane, 
  Burns City, Indian Springs, Bloomfield, Switz City, Owensburg and 
  Solsberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3854 8719 3865 8724 3863 8733 3873 8751
      3879 8745 3890 8732 3891 8724 3897 8724
      3906 8713 3910 8669 3855 8668 3851 8693
      3849 8695 3851 8700 3850 8706 3854 8711
      3852 8715
TIME...MOT...LOC 0326Z 217DEG 46KT 3883 8722 3882 8713 3869 8697 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

BRB
849 
WWUS53 KIND 200335
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1135 PM EDT Thu May 19 2022

INC027-055-083-101-200345-
/O.CON.KIND.SV.W.0052.000000T0000Z-220520T0345Z/
Knox IN-Martin IN-Greene IN-Daviess IN-
1135 PM EDT Thu May 19 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHEASTERN KNOX...MARTIN...GREENE AND NORTHEASTERN DAVIESS
COUNTIES...

At 1135 PM EDT, severe thunderstorms were located along a line
extending from 9 miles south of Bloomfield to near Shoals, moving
east at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Linton, Bloomfield, Shoals, Bicknell, Loogootee, Odon, Lyons, Elnora,
Plainville, Sandborn, Edwardsport, Switz City, Newberry, Crane,
Cannelburg, West Boggs Lake, Indian Springs, Freelandville, Burns
City and Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3849 8695 3858 8694 3869 8705 3880 8742
      3890 8732 3891 8724 3897 8724 3906 8713
      3910 8669 3855 8668 3851 8693
TIME...MOT...LOC 0335Z 249DEG 57KT 3889 8700 3880 8688 3859 8681 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BRB
499 
WWUS53 KIND 200345
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1145 PM EDT Thu May 19 2022

INC027-055-083-101-200354-
/O.EXP.KIND.SV.W.0052.000000T0000Z-220520T0345Z/
Knox IN-Martin IN-Greene IN-Daviess IN-
1145 PM EDT Thu May 19 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX...MARTIN...
GREENE AND NORTHEASTERN DAVIESS COUNTIES WILL EXPIRE AT 1145 PM
EDT...
            
The storms which prompted the warning have weakened below severe
limits. Strong winds gusts up to around 50 mph are still possible. 

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
south central and southwestern Indiana.

LAT...LON 3849 8695 3858 8694 3869 8705 3880 8742
      3890 8732 3891 8724 3897 8724 3906 8713
      3910 8669 3855 8668 3851 8693
TIME...MOT...LOC 0344Z 245DEG 55KT 3894 8686 3885 8674 3864 8667 

$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:38 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 19, 9:38 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
938 PM EDT Thu May 19 2022

.Forecast Update...
Issued at 836 PM EDT Thu May 19 2022

H20 Vapor imagery was showing the MCV moving northeast and around
Effingham, Illinois at 8 PM EDT. Convection was already moving back
into east central Illinois and with the convection moving into
better low level shear, there is some concern this could become
supercellular and so much so that a new severe thunderstorm watch
has been issues that will run through 2 AM. Large hail will be the
main concern over most of central Indiana with the warm front to the
southwest across western Kentucky resulting in mostly elevated hail
producers this evening. However, southwestern counties will have a
better chance of getting into the warm sector as the front lifts
slowly northeast.

Also, areas near and south of Interstate 70 have now been placed in
a slight risk of excessive rainfall for Day, and some areas have
already received over 2 inches. So, there is concern for flooding
there.

&&

.Short Term...(This evening through Friday night)
Issued at 302 PM EDT Thu May 19 2022

Highlights...

* Severe weather possible this afternoon into tonight

* Damaging winds, large hail, and isolated tornadoes are possible

* Windy and hot on Friday

Severe weather is possible this afternoon into tonight as an MCV
approaches the area. Radar shows that convection has fired up over
Southwest Indiana and is moving NE. These storms will move into far
SW counties over the next hour. A warm front is currently draped
across Central Indiana with the southern half of the CWA in the warm
sector. Moisture advection within the warm sector has increased
dewpoints into the mid and upper 60s. High dewpoints along with
daytime heating have resulted in moderate to strong instability
across southern counties. An upper wave over Illinois along with the
approaching MCV will provide the main forcing for storms with the
warm front providing subtle forcing and enhanced directional shear.
Moderate to high instability, adequate low level wind shear, and
overall forcing may produce strong to severe thunderstorms this
afternoon into tonight. The primary threats are damaging winds and
large hail, but isolated tornadoes are possible. Storms are expected
to weaken overnight as instability decreases with the loss of
daytime heating. Southerly flow and low level moisture will limit
overnight cooling with lows in the upper 60s to near 70 degrees.

Friday and Friday night...

A strong LLJ will help advect warm moist air into the area. Partly
cloudy skies through the day will allow for sunshine and daytime
mixing. With this expected mixing, surface wind gusts could reach 40
mph at times. Model guidance is in good agreement that strong wind
gusts are possible tomorrow, especially over northwestern counties.
A cold front will slowly begin to approach Central Indiana late
Friday night with a low chance for showers and thunderstorms across
mainly NW counties. Confidence is low in any precipitation for
Friday night as guidance continues to trend slower with the
approaching cold front.

Temperatures will reach the middle to upper 80s. Indy's record high
for Friday is 90 degrees, last reached in 1977. Southerly flow and
low level moisture will keep overnight temperatures above average
with lows near 70 degrees.

&&

.Long Term...(Saturday through Thursday)
Issued at 302 PM EDT Thu May 19 2022

* Active weather expected this period.
* Rain chances Saturday afternoon and night
* More Rain chances on Tuesday afternoon through Thursday

Saturday and Saturday Night...

Models show SW flow in place aloft across Indiana ahead of a
broader...deeper trough in place over the northern plains. A surface
frontal boundary will be in place across NW Indiana allowing Central
Indiana to reside within the warm sector for the day. Forecast
soundings show favorable conditions for convection with attainable
convective temperatures and sufficient CAPE. Saturday should not be
a washout...but thunderstorm chances will be increasing as the day
progresses. By Saturday Night...models show the cold front sagging
southward across Central Indiana. Thus will trend toward high pops
on Saturday afternoon and evening as daytime heating initially
starts the storm chances...followed by additional development due to
the arrival and passage of the expected cold front.

Sunday Through Tuesday Morning...

Models show the cold front departing on Sunday morning as subsidence
and drying take place in the wake of the system. Aloft...weak mid
level ridging and strong surface high pressure are noted to be
pushing from the plains...across Indiana to the eastern Great Lakes
and Quebec by Tuesday Morning. Forecast soundings continue to
suggest a dry column through the period with mainly northerly or
northeasterly surface flow. Thus will trend toward a dry forecast
here with below normal high temperatures in the upper 60s and lower
70s.

Tuesday afternoon through Thursday...

Rain chances will return during this period. Models suggest a deep
upper trough pushing out of the Rockies...providing SW flow aloft
over Central Indiana on Tuesday afternoon. By Wednesday and
Thursday...this upper trough is expected to push to the southern
plains while continuing to eject weak upper forcing across the Ohio
Valley within the SW flow aloft. Meanwhile a surface frontal
boundary is depicted across Central Indiana and a weak surface low
is suggested to push across the front on Wednesday into Thursday.
Finally during this time...forecast soundings show a saturated
column...mainly on Wednesday and Thursday as the best forcing
passes. Pwats at that time are suggested to be near 1.80. Thus will
have highest pops on those days.

&&

.Aviation...(00Z TAF Issuance)
Issued at 732 PM EDT Thu May 19 2022

IMPACTS:

- Thunderstorms will result in MVFR and possibly worse flying
  conditions at times through 08z. Then, conditions will
  improve to VFR.

- Winds 180-210 degrees with gusts to 30 knots away from
  thunderstorms Friday after 16z and in thunderstorms through
  08z tonight.

- Non-convective LLWS 09z-16z

DISCUSSION:

MCV will move across the terminals tonight and bring in strong
to severe thunderstorms with gusty winds and hail possible.
Non-convective low level wind shear and gusty winds away from
thunderstorms possible after that.

&&

.Hydrology...
With heavy rain falling earlier over parts of south central Indiana,
earlier this evening, to the tune of radar estimated 2 inches, the
MCV moving towards central Indiana, precipitable water near 2
inches, instability axis with surface based CAPE to 3500 J/KG or
higher and a boundary over southwestern Indiana, went ahead with a
Flash Flood Watch through 8 AM for areas near and south of
Interstate 70. This is also within the WPC Day1 Slight Risk for
Excessive Rainfall. Heaviest rain will be late this evening and
overnight.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 8 AM EDT Friday for INZ051>057-060>065-067>072.

&&

Update...MK
Short Term...Melo
Long Term...Puma
Aviation...MK
Hydrology...MK
Hazardous weather outlook, May 19, 10:01 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1001 PM EDT Thu May 19 2022

INZ021-028>031-035>042-046>049-210215-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Hendricks-Marion-Hancock-
Henry-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, and New Castle
1001 PM EDT Thu May 19 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Scattered thunderstorms are possible overnight. Lightning remains a
potential hazard with any thunderstorm.

Heavy rain is possible at times. Any prolonged heavy rain could lead
to a flooding threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are expected at times from Friday night through
Saturday night. A few storms could be strong to severe. Damaging
winds and large hail would be the main threats.

Winds gusts up to 40 mph are possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters should keep an
eye on the forecast for later developments.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ043>045-051>055-060>065-067>072-210215-
Vermillion-Parke-Putnam-Vigo-Clay-Owen-Morgan-Johnson-Sullivan-
Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-
Jackson-Jennings-
Including the cities of Clinton, Fairview Park, Rockville,
Montezuma, Rosedale, Greencastle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin, Sullivan,
Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville,
Worthington, Bloomington, Nashville, Columbus, Greensburg,
Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell,
Seymour, and North Vernon
1001 PM EDT Thu May 19 2022

...Severe Thunderstorm Watch until 2AM...
...Flood Watch until 8AM...

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Scattered thunderstorms are possible tonight. Some storms may be
strong to severe. Damaging winds and large hail are the primary
threats with isolated tornadoes possible.

Heavy rain fell this afternoon and more heavy rain is possible
overnight. Flooding is likely within prolonged periods of heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are expected at times from Friday night through
Saturday night. A few storms could be strong to severe. Damaging
winds and large hail would be the main threats.

Winds gusts up to 40 mph are possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters should keep an
eye on the forecast for later developments.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ056-057-210215-
Shelby-Rush-
Including the cities of Shelbyville and Rushville
1001 PM EDT Thu May 19 2022

...Flood Watch until 8AM...

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Scattered thunderstorms are possible overnight. Lightning remains a
potential hazard with any thunderstorm.

Heavy rain fell this afternoon and more heavy rain is possible
overnight. Flooding is likely within prolonged periods of heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are expected at times from Friday night through
Saturday night. A few storms could be strong to severe. Damaging
winds and large hail would be the main threats.

Winds gusts up to 40 mph are possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters should keep an
eye on the forecast for later developments.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, May 19, 6:50 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 PM EDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 NNE WASHINGTON        38.68N 87.17W
05/19/2022  M1.25 INCH       DAVIESS            IN   BROADCAST MEDIA

            1.27 INCH HAIL FOUND ALONG THE ROAD AFTER A
            BIT OF MELTING.

&&

CM
Local storm report, May 19, 7:25 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             1 ENE WEST BOGGS LAKE   38.73N 86.92W
05/19/2022  E2.00 INCH       MARTIN             IN   PUBLIC

&&

G.M.
Local storm report, May 19, 7:34 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 PM EDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             MITCHELL                38.73N 86.47W
05/19/2022  E1.75 INCH       LAWRENCE           IN   PUBLIC

&&

G.M.
Local storm report, May 19, 7:44 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 PM EDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             1 E WEST BOGGS LAKE     38.73N 86.91W
05/19/2022  E2.75 INCH       MARTIN             IN   PUBLIC

&&

G.M.
Local storm report, May 19, 8:54 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
854 PM EDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             MITCHELL                38.73N 86.47W
05/19/2022  E2.00 INCH       LAWRENCE           IN   BROADCAST MEDIA

            PICTURE RECEIVED VIA SOCIAL MEDIA OF 2 INCH
            HAIL. TIME ESTIMATED FROM RADAR.

&&

G.M.
Special weather statement, May 19, 10:15 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1015 PM EDT Thu May 19 2022

INZ060-067-200245-
Knox IN-Sullivan IN-
1015 PM EDT Thu May 19 2022

...Strong thunderstorms will impact portions of Sullivan and north
central Knox Counties through 1045 PM EDT...

At 1014 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Palestine to Russellville. Movement was
northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Sullivan around 1025 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southwestern and west central Indiana.

&&

LAT...LON 3926 8748 3926 8725 3891 8724 3873 8750
      3877 8750 3877 8751 3878 8749 3882 8753
      3885 8753 3886 8755 3890 8754 3889 8754
      3890 8752 3896 8751 3899 8758 3899 8756
      3900 8758 3906 8757 3909 8762
TIME...MOT...LOC 0214Z 217DEG 49KT 3902 8760 3884 8751

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

BRB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:58 PM EDTFlood WatchINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 13 more11 hr
May 19, 10:15 PM EDTSpecial Weather StatementINDSullivan30 min
May 19, 10:21 PM EDTSevere Thunderstorm WarningINDKnox, Sullivan24 min
May 19, 10:36 PM EDTSevere Thunderstorm Warning Considerable damage threatINDKnox39 min
May 19, 10:38 PM EDTTornado WarningINDKnox37 min
May 19, 11:31 PM EDTSpecial Weather StatementINDBoone, Hendricks, Morgan29 min
May 19, 11:46 PM EDTSpecial Weather StatementINDDaviess, Greene, Lawrence, Martin29 min
May 19, 11:49 PM EDTSpecial Weather StatementINDKnox26 min
May 20, 12:05 AM EDTSpecial Weather StatementINDBoone, Hamilton, Marion, Tipton25 min
May 20, 12:19 AM EDTSpecial Weather StatementINDLawrence26 min
May 20, 12:36 AM EDTSpecial Weather StatementINDBartholomew24 min
May 20, 12:37 AM EDTSpecial Weather StatementINDJackson38 min
May 20, 1:00 AM EDTAreal Flood AdvisoryINDGreene3 hr
May 20, 1:05 AM EDTSpecial Weather StatementINDDaviess25 min
May 20, 1:27 AM EDTSpecial Weather StatementINDJennings33 min
May 20, 1:40 AM EDTSpecial Weather StatementINDGreene35 min
May 20, 1:45 AM EDTSpecial Weather StatementINDMartin30 min
May 20, 1:52 AM EDTAreal Flood AdvisoryINDHamilton, Marion113 min
May 20, 1:59 AM EDTAreal Flood AdvisoryINDLawrence, Martin3 hr
May 20, 2:14 AM EDTSevere Thunderstorm Warning Considerable damage threatINDBartholomew, Decatur, Jackson, Jennings31 min
May 20, 2:42 AM EDTSpecial Weather StatementINDJennings18 min
May 20, 5:10 AM EDTAreal Flood AdvisoryINDLawrence, Martin, Monroe6 hr
May 20, 9:08 AM EDTAreal Flood AdvisoryINDJackson, Jennings7 hr
May 20, 11:38 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days
May 20, 11:38 AM EDTRiver Flood WarningINDGibson, Knox5 days
May 20, 7:47 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.